MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Catalog Number DH1
Medical Device Problem Codes Device Damaged Prior to Use (2284); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the physician was testing the penumbra coil 400 detachment handle (handle) and reported that the trigger was slow and did not make the ''popping'' sound.The issue with the handle was found prior to use and, therefore, the handle was not used in the procedure.Subsequently, the physician lost access to the target vessel and the procedure was ended.
 
Additional Manufacturer Narrative
Results: the penumbra coil 400 detachment handle (handle) was undamaged.Conclusions: evaluation of the returned handle revealed a fully functional device.During the functional testing, the handle was tested on a handle test fixture and tested within specification.The handle was found to make a dull click instead of an expected ¿popping sound.¿ however, this did not affect the device functionality.Penumbra handles are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8459466
Report Number3005168196-2019-00560
Device Sequence Number2746424
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Catalogue NumberDH1
Device Lot NumberF84534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005